Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


eating, sleeping & fat
Jul 13, 2007

Hey Doctors,

Thanks for all the great advice here!! Ive benefited from this site many times and appreciate it.

I started meds about 2 months ago and currently take Epzicom 600mg and Sustiva 600mg before bedtime approx. 10:30 pm. My VL is undetectable and cd4 is 650.

I still have a little trouble sleeping and wake up sometimes at night. I was thinking about taking melatonin. What do you think? Would this interfere with my regimen and great results?

My biggest problem on the meds is taking on an empty stomach as I sometimes have late dinners and if there late I usually eat badfat and greasy.this is my only vice and maybe once a month. Am I really doing any damage?

I also worry about Facial Lipoatrophy and lipodystrophy, Im a little paranoid that Im noticing it, are my meds the best for fighting this? And how quickly does this condition become noticeable? Is it possible for it to start before meds are started?

Thanks again

J

Response from Dr. Henry

Melatonin 1-3 mg (often taken with a diphenhydramine 25-50 mg) is generally OK to take with your HIV regimen to see if that provides some help with sleep. The rate of fat problems with Sustiva/Epzicom has been very low compared to many other regimens. There is no proven available preventative to minimize fat problems that I can recommend in the setting of already taking a fat friendly HIV regimen. We need more information on the rate of fat problems over the long term with a regimen such as yours (studies are underway) and better treatment options for fat gain/loss. KH



Previous
The Doctors on here are not so knowledable in my opinion.
Next
Ready to say f--- it!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement